MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15RW30
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Expiration date: unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Pma/510(k): k130520.Device manufacturer date: unknown due to unknown lot number.Patient height: 151cm.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record and shipping inspection record.(b)(4).
 
Event or Problem Description
The user facility reported that the involved capiox device was used during the procedure.Head of department cardio technology, approximately 30 min after the start of bypass, increase in pressure in front of the oxygenator, with therapy-adequate act.The procedure was an aortocoronary bypass.There was no significant delay of surgery.The treatment of the patient was performed as planned.The oxygenator was exchanged with an fx15.Patient data: bsa: 1,72 m2.The procedure was completed successfully.There was no harm to the patient; potential harm due to pressure increase.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, to update sections d4 and h4, to update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed no obvious anomalies, such as a break, in the appearance.The actual sample after rinsed and dried was built into a circuit with tube, and then bovine blood (hct 35% and temp.37°c) was circulated in the circuit at 5 l/min, while the pressure drop was determined.The obtained values were confirmed to meet the manufacturer specifications.No obstruction was confirmed.A review of the device history record and the product-release judgement record of the involved product code / lot# combination was conducted with no findings.Ifu states: do not reduce heparin during circulation.Otherwise, blood clotting might occur.Adequate heparinization of the blood is required to prevent it from clotting in the system.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of normal product.It is likely that clogging derived from blood occurred due to some factors, resulting in the pressure rise.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11054597
Report Number9681834-2020-00261
Device Sequence Number19472962
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public04987350701169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberCX*FX15RW30
Device Lot Number200421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight70